ADVERTISEMENT
ADVERTISEMENT

Q. Is Amitriptyline better for tension-type headaches?

Answered by
Dr. Ashok Kumar Choudhary
and medically reviewed by iCliniq medical review team.
This is a premium question & answer published on Sep 27, 2017 and last reviewed on: Oct 09, 2018

Hi doctor,

I had a mild balance problem while walking, a month and a half back. I did not have vomiting or nausea. I was put on Betahistine and B-Citam for 30 days, which cured 99 % of my balance problem. But, I felt dizzy the whole day. I also have a mild difficulty in swallowing, so I consulted a neurologist. He gave me Stugeron and Betahistine 24 mg, for 20 days. Today after 20 days, 90 % dizziness is gone, and I do not have the balance problem. But I still feel little dizzy, and I have tension-type headaches over my scalp. I am not taking any medicines for this headaches.

Please suggest some medicine for TTH. The doctor gave me Flunarizine and Propylamine hydrochloride, but I still have the balance problem. All my other blood reports are normal. My hemoglobin, lipid, troponin, fibrinogen, MRI, and angiography are all normal. What should I do? Should I continue my prescribed medicines? Is Amitriptyline better for TTH? Please help.

ADVERTISEMENT
#

Hi,

Welcome to icliniq.com.

I read your query with keen interest and understand your concerns.

While considering your symptoms in totality and reviewing diagnosis made by other doctors in the past, I feel a fair trial of low dose Amitriptyline should be given. Most of my patients with similar presenting complaints, report good improvement in tension-type headaches and vertigo to 25 mg of Amitriptyline at bedtime.

It is not possible to say which medicine is better without personally seeing the patient, but I think Amitriptyline will make a better option.

At the same time, I am of the opinion that a single medicine for vertigo should be tried first before trying multiple medications. As I can see in your description, you are taking both Cinnarizine (Stugeron) and Betahistine. In my opinion, removing Stugeron should help you in decreasing the dizziness.

I hope this answers you. Feel free to contact me if you have more questions. Thanks and regards.

For further queries consult a neurologist online --> https://www.icliniq.com/ask-a-doctor-online/neurologist


Was this answer helpful?

 | 

Same symptoms doesn’t mean you have the same problem. Consult a doctor now!



Related Questions:
Vertigo: Symptoms, Causes and Treatment

When a patient has vertigo, he may use different terms to describe his sensations like dizziness, feeling faint, head spinning, giddiness, or unsteadiness of gait ...   Read full

Can hearing deterioration and vertigo be due to acoustic neuroma?

Also, I told him that I have had significant tinnitus for a while and that if I tilt my head to my right side but not my left I get mild vertigo ...   Read full

Vertigo with violent shaking coming from my shoulders. What could it be?

.. and nausea and associated neck pain which is radiating to shoulders and hands are suggestive of a rare form of vertigo known as cervical vertigo. Usually, the causes of cervical vertigo are acute cervical spine injury, cervical spondylosis, ...   Read full

ADVERTISEMENT

Also Read Answers From:

ideaComprehensive Medical Second Opinion.Submit your Case

Also Read


Management of Coronasomnia
Coronasomnia refers to increased sleep problems among people during the COVID-19 pandemic. Read the below article to get...  Read more»
Balantidiasis - Causes, Signs and Symptoms, Diagnosis, Treatment, and Prevention
Balantidiasis is a rare bacterial infection caused by a parasite called Balantidium coli. Read the article below to know...  Read more»
JAK Inhibitors in Treating Rheumatoid Arthritis
Doctors mainly suggest JAK or Janus kinase inhibitors for patients with rheumatoid arthritis to ease their symptoms. Rea...  Read more»

Ask your health query to a doctor online?

Ask a Neurologist Now

* guaranteed answer within 4 hours.

Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website. Read our Editorial Process to know how we create content for health articles and queries.